Responses

Download PDFPDF

Hip fractures in patients with inflammatory bowel disease and their relationship to corticosteroid use: a population based cohort study
Compose Response

Plain text

  • No HTML tags allowed.
  • Web page addresses and e-mail addresses turn into links automatically.
  • Lines and paragraphs break automatically.
Author Information
First or given name, e.g. 'Peter'.
Your last, or family, name, e.g. 'MacMoody'.
Your email address, e.g. higgs-boson@gmail.com
Your role and/or occupation, e.g. 'Orthopedic Surgeon'.
Your organization or institution (if applicable), e.g. 'Royal Free Hospital'.
Statement of Competing Interests

PLEASE NOTE:

  • Responses are moderated before posting and publication is at the absolute discretion of BMJ, however they are not peer-reviewed
  • Once published, you will not have the right to remove or edit your response. Removal or editing of responses is at BMJ's absolute discretion
  • If patients could recognise themselves, or anyone else could recognise a patient from your description, please obtain the patient's written consent to publication and send them to the editorial office before submitting your response [Patient consent forms]
  • By submitting this response you are agreeing to our full [Response terms and requirements]

Vertical Tabs

Other responses

  • Published on:
    Bone density loss in Crohn’s disease: Role of TNF and potential for prevention by bupropion.
    • Richard E Kast, Department of Psychiatry
    • Other Contributors:
      • E.L.Altschuler, MD, PhD

    Dear Editor

    We note with interest the demonstration by Card et al. in the February issue of Gut that the increased hip fracture rate in Crohn’s disease, CD, and by inference the diminished bone density commonly noted in CD, is only to minor degree secondary to iatrogenic corticosteroid use.[1] The subject of bone mineral density loss in CD has been recently reviewed - tumor necrosis factor-alpha, TNF, is sus...

    Show More
    Conflict of Interest:
    None declared.